MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY LAP PROBE,5 MM, H/SWITCHABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

CONSOLIDATED MEDICAL EQUIPMENT COMPANY LAP PROBE,5 MM, H/SWITCHABLE; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number 160656
Medical Device Problem Code Melted (1385)
Health Effect - Clinical Code Burn(s) (1757)
Date of Event 01/30/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This complaint was created due to the receipt of a medwatch report mw5115028 on 27feb23.The report was found to be written against the 160656, lap probe,5 mm, h/switchable device that was being used during a nephrectomy procedure on (b)(6) 2023.The report stated, ¿during argon coagulation of l (left) renal mass site, the surgeon noted additional char sites on the exterior of the kidney (cortex).When inspected the argon beam handle was melted through and burned kidney at an unintended place.¿ further assessment questioning found that ¿no change to function, char expected to heal¿.The procedure was completed without delay and there was no report of medical intervention, or extended hospitalization to the patient or user.This report is being raised on the basis of injury due to kidney obtaining a burn.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, a device malfunction cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.(b)(4).Per the instructions for use, the user is advised the following: do not directly secure the handpiece cord to surgical drapes with metal instruments.Activation of the handpiece in contact with metal instruments may cause burns at the tissue/instrument interface.Do not activate the electrosurgical unit, if the tip of the instrument is not in a position to deliver energy (fulguration) to target tissue.Doing so may cause inadvertent burns to patient.Use of the handpiece without gas flow may cause severe tip damage.Make certain the abc connector is fully seated into the gas supply receptacle and make sure the gas sup-ply hose does not become kinked or crimped.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
LAP PROBE,5 MM, H/SWITCHABLE
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key16551670
Report Number3007305485-2023-00055
Device Sequence Number5089017
Product Code GEI
UDI-Device Identifier30653405003896
UDI-Public(01)30653405003896(17)270712(10)202207134
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K925903
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 04/20/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number160656
Device Catalogue Number160656
Device Lot Number202207134
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/27/2023
Supplement Date Received by Manufacturer04/14/2023
Initial Report FDA Received Date03/16/2023
Supplement Report FDA Received Date04/20/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic